Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 5, 2016, 6:47 PM EDT for Monroe County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 5, 2016, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
County Monroe County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WWUS83 KIND 052247
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT FRI AUG 5 2016
INZ062-063-052315-
BROWN-MONROE-
647 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BROWN AND
SOUTHEASTERN MONROE COUNTIES...
AT 646 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BLOOMINGTON...NEAR MONROE LAKE...MOVING SOUTHEAST AT 10 MPH.
EXPECT VERY HEAVY RAINFALL AND WIND GUSTS UP TO 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...WOODVILLE HILLS...UNIONVILLE...
CHARLES DEAM WILDERNESS...INDIANA UNIVERSITY...WHITEHALL...
MONROE RESERVOIR...FAIRFAX STATE RECREATION AREA...
SMITHVILLE AND YELLOWWOOD LAKE.
LAT...LON 3899 8644 3908 8667 3930 8646 3911 8627
3899 8640
TIME...MOT...LOC 2246Z 296DEG 8KT 3910 8641
$$
DRTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:43 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 5, 6:43 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 643 PM EDT FRI AUG 5 2016 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 330 PM EDT FRI AUG 5 2016 A weak cold front over central Indiana will move south to the ohio river Saturday and stall across the southern U.S. Sunday and Monday as high pressure builds into the upper midwest Saturday and across the Great lakes Sunday. This high pressure system will bring dry and slightly cooler temperatures over the weekend. A flat upper ridge will build across our region by the middle and a frontal system will become stalled across our region by the middle of next week. This will result in a return to hotter and more humid along with low chances of thunderstorms from the middle of next week on. && .NEAR TERM /Tonight/... Issued at 638 PM EDT Fri Aug 5 2016 Isolated showers still occurring west side of Indy as well as a few sprinkles near Rockville...all occurring behind cold front. Couple larger cells still firing near front and or as they pass over and gain lift from outflow boundary from previous storms from Bloomington south to Bedford and Loogootee. Expect such conditions to continue for next few hours before settling down. Models still hint at remaining instability to continue potential for showers into the overnight hours across the south. Will keep those for now but they may be pulled if observations suggest otherwise. && .SHORT TERM /Saturday through Monday/... Issued at 330 PM EDT FRI AUG 5 2016 Models indicate the cold front will be near or just south of the Ohio river early Saturday before stalling across Tennessee and Arkansas over the weekend. Dry...Slightly cooler and less humid weather will occur over rest of the weekend as high pressure builds into the upper midwest Saturday and across the great lakes Sunday. Main focus will be temperatures and went closer to the warmer MET high Saturday and Sunday and warmer Consall temperatures Monday given recent trends. On lows went with a MOS blend. Highs will be in the lower to middle 80s this weekend and middle 80s with a few upper 80s Monday. Lows Saturday and Sunday night will be from around 60 north to middle 60s south. && .LONG TERM /Monday Night Through Friday/... Issued at 221 PM EDT Fri Aug 5 2016 Models are close enough that the SuperBlend initialization was accepted for most items. Upper ridging will bring hot and humid conditions during the long term. The ridge should keep dry conditions through Tuesday, then moisture from a southern system will move north and interact with a frontal system to bring chance PoPs mid to late week. && .AVIATION /Discussion for the 05/2100Z TAF Update/... Issued at 433 PM EDT Fri Aug 5 2016 UPDATE... No changes. PREVIOUS DISCUSSION... MVFR conditions expected this afternoon at KLAF and overnight at all but KIND...then VFR Saturday. Pre-frontal trough is passing through the area and generating scattered convection, mostly east of the sites. Believe by valid time, the best chances for TSRA will be out of the area. However, KBMG will be close enough to the higher chances to go VCTS. Otherwise left out mention as odds are too low to mention (but not zero). Meanwhile, an area of MVFR ceilings across northern Illinois looks to impact KLAF this afternoon. By the time this reaches other sites, believe that ceilings will have risen to low-end VFR. Looks like enough low level moisture will hang around for some MVFR fog to form at all but KIND overnight. Conditions will quickly return to VFR Saturday morning. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...JH NEAR TERM...TUCEK SHORT TERM...JH LONG TERM....50 AVIATION...50/TDUD
Hazardous weather outlook, Aug 5, 3:55 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 PM EDT FRI AUG 5 2016 INZ021-028-029-035-062000- CARROLL-WARREN-TIPPECANOE-FOUNTAIN- INCLUDING THE CITY OF...LAFAYETTE 355 PM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. DISCUSSION: A WEAK COLD FRONT OVER CENTRAL INDIANA WILL MOVE SOUTH TO THE OHIO RIVER BY MORNING AS HIGH PRESSURE BUILDS INTO THE NORTH CENTRAL U.S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS FROM THE MIDDLE OF NEXT WEEK ON. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. GUSTY WINDS... LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE THE MAIN THREATS. DISCUSSION: HIGH PRESSURE WILL BRING DRY WEATHER SATURDAY THROUGH EARLY NEXT WEEK. ANOTHER SYSTEM WILL APPROACH BRINGING STORM CHANCES BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>049-051>057-060>065-067>072-062000- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 355 PM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND MAINLY SOUTH OF INTERSTATE 70. A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS AND HAIL. HOWEVER WE ARE NOT EXPECTING ANY OUBREAKS OF SEVERE WEATHER AT THIS TIME. HAZARDS: LIGHTNING...LOCALL HEAVY RAINFALL. TIMING: MAINLY THIS EVENING. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF A WEAK COLD FRONT WHICH WILL PUSH SOUTH ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS FROM THE MIDDLE OF NEXT WEEK ON. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. GUSTY WINDS... LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE THE MAIN THREATS. DISCUSSION: HIGH PRESSURE WILL BRING DRY WEATHER SATURDAY THROUGH EARLY NEXT WEEK. ANOTHER SYSTEM WILL APPROACH BRINGING STORM CHANCES BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BUT ANY REPORTS OF STORM IMPACTS OR HEAVY RAINFALL WOULD BE APPRECIATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 5, 6:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT FRI AUG 5 2016
INZ062-063-052315-
BROWN-MONROE-
647 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BROWN AND
SOUTHEASTERN MONROE COUNTIES...
AT 646 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BLOOMINGTON...NEAR MONROE LAKE...MOVING SOUTHEAST AT 10 MPH.
EXPECT VERY HEAVY RAINFALL AND WIND GUSTS UP TO 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...WOODVILLE HILLS...UNIONVILLE...
CHARLES DEAM WILDERNESS...INDIANA UNIVERSITY...WHITEHALL...
MONROE RESERVOIR...FAIRFAX STATE RECREATION AREA...
SMITHVILLE AND YELLOWWOOD LAKE.
LAT...LON 3899 8644 3908 8667 3930 8646 3911 8627
3899 8640
TIME...MOT...LOC 2246Z 296DEG 8KT 3910 8641
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:30 PM EDT | Areal Flood Warning | IND | Lawrence | 3 hr |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.